Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 22, NWS Houston/Galveston, TX

May 14, 2006Brazoria County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 14, 2006, 4:20 PM CDT for Brazoria County, Texas. It was in force for 25 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 4:20 PM CDT (21:20 UTC)
Expired
May 14, 2006, 4:45 PM CDT
In force
25 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Brazoria County, TX

The radar

The Houston radar (KHGX), 63 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 4:25 PM CDTTSTM WND DMGFreeport, TXTREES DOWN NEAR FM 523 IN FREEPORT.
May 14, 4:40 PM CDTTSTM WND DMGClute, TX2 FOOT DIAMETER TREE DOWN ON THE ROAD AT HIGHWAY 288 AND ASH ROAD.
May 14, 4:40 PM CDTTSTM WND DMGOyster Creek, TX5 FOOT BY 8 FOOT BILLBOARD DOWN LINDA LANE AND FM 523.
May 14, 4:40 PM CDTTSTM WND DMGOyster Creek, TXTREES DOWN NEAR FM 529 AND CR 690.
May 14, 4:40 PM CDTTORNADOOyster Creek, TXDOMINOS PIZZA EMPLOYEES AND CUSTOMERS REPORTED A TORNADO NEAR FM 523 IN OYSTER CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 3:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 142120
TORHGX
TXC039-142145-
/O.NEW.KHGX.TO.W.0022.060514T2120Z-060514T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
420 PM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL BRAZORIA COUNTY IN SOUTHEAST TEXAS

* UNTIL 445 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED NEAR OYSTER CREEK...MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREEPORT...
  OYSTER CREEK...
  SURFSIDE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM FOR THE WARNED 
AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2910 9521 2909 9541 2867 9542 2869 9514

$$
1 follow-up statement
000 
WWUS54 KHGX 142141
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
440 PM CDT SUN MAY 14 2006

TXC039-142150-
/O.EXP.KHGX.TO.W.0022.000000T0000Z-060514T2145Z/
BRAZORIA TX-
440 PM CDT SUN MAY 14 2006

...THE TORNADO WARNING FOR SOUTH CENTRAL BRAZORIA COUNTY WILL BE 
ALLOWED TO EXPIRE IN 5 MINUTES...

TORNADO IN OYSTER CREEK ON FM 523 NEAR THE DOMINOS PIZZA AS OF 4:40 
PM

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR THE WARNED 
AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2910 9521 2909 9541 2867 9542 2869 9514

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 4:10 PM CDT, 10 minutes earlier.

Area forecast discussion, May 14, 4:10 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
410 PM CDT SUN MAY 14 2006

.DISCUSSION...
WILL KEEP IT SHORT AND SWEET. NEW SEVERE THUNDERSTORM WATCH TIL 11
PM. CLUSTER OF STORMS OVER HARRIS COUNTY NEAR BAYBREEZE AND
OUTFLOW FROM EARLIER STORMS FOCUSING ACROSS HARRIS COUNTY. WILL
POSE A WIND AND HEAVY RAINFALL THREAT POSSIBLY HAIL. MORE INTENSE
STORMS SHOULD BE SOUTHWEST OF THE HARRIS COUNTY AREA THROUGH
JACKSON AND COLORADO COUNTIES.

NOTE...FRONT HAS NOT MOVED MUCH THAT LAST COUPLE OF HOURS AND IS
STILL ALONG A PSN-AUS LINE AS OF 21Z.

45/42/40/31

.MARINE...
WILL CALL FOR CAUTION ALL WATERS THROUGH TOMORROW MORNING. WITH
THE PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH EARLY TOMORROW
MORNING...WILL PROBABLY NEED A SMALL CRAFT ADVISORY FOR PORTIONS
OF OUR WATERS ON MONDAY. WINDS SHOULD RELAX SOME TIME ON TUESDAY.
42 &&

.AVIATION...
SHRA/TSRA AFFECTING AREA TAF SITES AT THIS TIME. CURRENT THINKING
HAS ACTIVITY COMING TO AN END AROUND 00Z CLL AREA AND BETWEEN 01Z
AND 02Z GLS AREA. EXPECT GRADUAL LIFTING OF THE CLOUDS OVERNIGHT.
VFR CONDITIONS EXPECTED TOMORROW. 42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      82  60  78  52  81 /  80  30   0   0  10
HOUSTON (IAH)              84  61  78  53  81 /  80  40   0   0  10
GALVESTON (GLS)            83  67  78  64  80 /  40  60   0   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM MONDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, May 14, 11:12 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1112 AM CDT SUN MAY 14 2006

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-151615-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
1112 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AT 11 AM A COLD FRONT WAS LOCATED ALONG A WACO TO CORSICANA TO
PALESTINE LINE AND WAS SAGGING SOUTH. AS THE FRONT MOVES INTO THE
AREA THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP. THE ATMOSPHERE ALONG AND SOUTH OF THIS FRONT IS VERY
UNSTABLE DUE TO COLD AIR PRESENT IN THE MID AND UPPER LEVELS AND
WARM HUMID GULF AIR FEEDING INTO THE REGION NEAR THE SURFACE. AS
THE REGION WARMS THIS AFTERNOON THE INSTABILITY WILL INCREASE FOR
AREAS WEST OF A CROCKETT TO LAKE LIVINGSTON TO GALVESTON BAY LINE
AND SHOULD THE AREA OF GREATER INSTABILITY...WITH THE MID AND
UPPER LEVEL FLOW FROM THE NORTHWEST THE STORMS THAT DEVELOP SHOULD
TRAVERSE THE REGION FROM THE NORTHWEST TO THE SOUTHEAST.

EXPECTED SOME OF THESE STORMS TO INTENSIFY QUICKLY AND BECOME
SEVERE WITH LARGE HAIL THE PRIMARY THREAT. A LESSER THREAT WILL BE
OF SHORT LIVED DAMAGING WINDS.

INTENSE RAINFALL WILL ACCOMPANY THE STORMS AS THE MOVE THROUGH THE
REGION. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE ASSOCIATED
WITH THE STRONGER STORMS. IF STORMS BEGIN TO MERGE THEN GREATER
AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND INTO THIS
EVENING.

In the hours before

Local storm report, May 14, 1:05 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
105 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             MADISONVILLE            30.95N 95.91W
05/14/2006  E0.75 INCH       MADISON            TX   LAW ENFORCEMENT

            AT THE SHERIFFS OFFICE.

&&

KPROCHAZ
Local storm report, May 14, 3:03 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             1 NE BOLING-IAGO        29.27N 95.94W
05/14/2006  M1.75 INCH       WHARTON            TX   EMERGENCY MNGR

            SHERIFF REPORTED GOLFBALL HAIL NEARLY COVERING THE
            GROUND.

&&

KPROCHAZ
Local storm report, May 14, 3:11 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 PM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             ROSHARON                29.35N 95.46W
05/14/2006  E1.00 INCH       BRAZORIA           TX   LAW ENFORCEMENT

            NEAR FM 521 IN ROSHARON.

&&

KPROCHAZ

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:55 AM CDTSevere Thunderstorm WarningHGXHouston50 min
May 14, 8:14 AM CDTSevere Thunderstorm WarningHGXTrinity46 min
May 14, 8:47 AM CDTSevere Thunderstorm WarningHGXPolk43 min
May 14, 8:57 AM CDTSevere Thunderstorm WarningHGXTrinity22 min
May 14, 12:36 PM CDTSevere Thunderstorm WarningHGXMadison39 min
May 14, 1:02 PM CDTSevere Thunderstorm WarningHGXGrimes43 min
May 14, 1:16 PM CDTSevere Thunderstorm WarningHGXMadison, Walker26 min
May 14, 1:36 PM CDTSevere Thunderstorm WarningHGXHarris54 min
May 14, 1:46 PM CDTSpecial Marine WarningHGX59 min
May 14, 2:23 PM CDTSevere Thunderstorm WarningHGXMontgomery67 min
May 14, 2:29 PM CDTSevere Thunderstorm WarningHGXBrazoria46 min
May 14, 2:42 PM CDTSevere Thunderstorm WarningHGXGalveston48 min
May 14, 2:44 PM CDTSevere Thunderstorm WarningHGXWharton31 min
May 14, 2:46 PM CDTSpecial Marine WarningHGX89 min
May 14, 3:00 PM CDTSevere Thunderstorm WarningHGXHarris60 min
May 14, 3:16 PM CDTSevere Thunderstorm WarningHGXBrazoria29 min
May 14, 3:46 PM CDTSevere Thunderstorm WarningHGXBrazoria44 min
May 14, 4:02 PM CDTSevere Thunderstorm WarningHGXHarris33 min
May 14, 4:11 PM CDTSpecial Marine WarningHGX2 hr
May 14, 4:16 PM CDTSpecial Marine WarningHGX83 min
May 14, 4:21 PM CDTSevere Thunderstorm WarningHGXMatagorda54 min
May 14, 4:45 PM CDTSevere Thunderstorm WarningHGXBrazoria30 min
May 14, 5:14 PM CDTSevere Thunderstorm WarningHGXMatagorda61 min
May 14, 5:19 PM CDTSpecial Marine WarningHGX116 min
May 14, 5:34 PM CDTSpecial Marine WarningHGX51 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.